Georgia, 2007

Hail in Georgia, August 28, 2007

August 28, 2007 · NWS TAE · 1 event in 1 county or zone

Hail fell in Lakeland.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TAE wrote it up.

Hail fell in Lakeland.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Aug 28, 2:19 PM EST, 1 hour 1 minute earlier.

Area forecast discussion, Aug 28, 2:19 PM EST, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
319 PM EDT TUE AUG 28 2007

.SYNOPSIS...
A BROAD UPPER LEVEL RIDGE IS CENTERED NEAR THE NE COAST OF FL THIS
AFTERNOON. A STATIONARY FRONT EXTENDS FROM A SURFACE LOW OFF THE
CAROLINAS W ACROSS CENTRAL GA. AN INVERTED TROUGH/TROPICAL WAVE
EXTENDS FROM THE NWRN CARIBBEAN SEA INTO THE ERN GOMEX. REGIONAL
RADARS SHOWS THE FL PANHANDLE SEA BREEZE ACTIVATED EARLY AND
CONVECTION HAS NOW PUSHED INTO SRN AL. THINGS ARE JUST NOW GETTING
GOING OVER THE ERN BIG BEND AS OF 19Z. OTHER STORMS HAVE DEVELOPED
OVER SE GA. TEMPS HAVE CLIMBED INTO THE LOWER TO MID 90S ACROSS THE
REGION.

&&

.SHORT TERM...TONIGHT THROUGH THU NIGHT.
THE FORECAST IS A BIT MUDDLED THROUGH THIS PERIOD. THE MODELS ARE
FAIRLY CONSISTENT IN SHOWING THE DIFFUSE BOUNDARY TO OUR N PUSHING
INTO THE AREA FROM THE NE WED AND WED NIGHT. THE GFS STILL WANTS TO
DEVELOP A WAVE ON THE WRN PART OF THE FRONT AND THEN SETTLES THE
FRONTAL SYSTEM INTO THE AREA BY FRI. THE NAM DEVELOPS THE WAVE
FURTHER E THAN THE GFS. EITHER WAY, THESE WEAK SYNOPTIC SCALE
INFLUENCES WILL COMBINE WITH INSITU MOISTURE AND INSTABILITY AND
MESOSCALE BOUNDARIES FROM THE SEA BREEZE AND THUNDERSTORM OUTLFOW TO
PRODUCE SCATTERED CONVECTION ACROSS THE AREA EACH DAY. TEMPS WILL
RETURN TO JUST ABOVE NORMAL, AFTER A COUPLE OF DAYS THAT SAW MAX
TEMPS IN THE MID 80S AT TLH ON SUN AND MON. THIS SHOULD KEEP US ON
TRACK TO BEAT THE RECORD FOR HOTTEST AUGUST, BUT NOT BY MUCH.

.LONG TERM...FRI THROUGH TUE.
THE PATTERN CHANGE FROM BROAD UPPER RIDGE TO BAGGY TROUGH SHOULD BE
COMPLETE BY THE BEGINNING OF THIS PERIOD. THE WEAK SFC TROUGH IS
EXPECTED TO REMAIN IN PLACE ACROSS THE PANHANDLE OR JUST OFFSHORE
THROUGH THE UPCOMING WEEKEND. THIS WILL KEEP THE CWA IN A FAVORABLE
LOCATION FOR MOISTURE CONVERGENCE AND GOOD COVERAGE OF AFTERNOON AND
EVENING SHOWERS AND THUNDERSTORMS. PLENTY OF DEEP MOISTURE AND
ASSOCIATED CLOUDS WILL ALSO HELP KEEP MAX TEMPS DOWN AROUND 90
DEGREES.

&&

.MARINE...TONIGHT SUN.
OVERALL WINDS AND SEAS WILL REMAIN ON THE LOW SIDE THROUGH THE
PERIOD. OFFSHORE WINDS AT NIGHT WILL VEER TO ONSHORE IN THE
AFTERNOON SEA BREEZE. WIND SPEEDS DURING THIS PERIOD LOOK TO PEAK
LATE THU INTO THU EVENING OUT OF THE W, BUT THERE WILL BE A LOT OF
WIND DIRECTION CHANGES IN THIS WEAK GRADIENT.

&&

.AVIATION...AFTERNOON SHOWERS/STORMS WILL CONTINUE TO DEVELOP ACROSS
THE AREA THROUGH THE EVENING HOURS BEFORE DISSIPATING. THESE STORMS
WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL...FREQUENT
LIGHTNING...AND GUSTY WINDS WHICH CAN LEAD TO BRIEF IFR OR LOWER
CONDITIONS. LATER ON TONIGHT AND AROUND DAYBREAK TOMORROW...VSBYS
AND CIGS WILL ONCE AGAIN BRIEFLY DROP DOWN TO MVFR/IFR
CONDITIONS...MAINLY AT KDHN...KABY...AND KVLD.

&&

.FIRE WEATHER...
RED FLAG CRITERIA ARE NOT ANTICIPATED FOR THE NEXT SEVERAL DAYS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  73  94  73  92  74 /  20  50  30  40  30
PANAMA CITY  78  92  77  91  76 /  20  30  30  40  40
DOTHAN       74  92  73  90  73 /  30  50  40  50  40
ALBANY       74  93  73  92  72 /  30  50  30  40  30
VALDOSTA     72  93  72  93  72 /  30  50  20  30  30
CROSS CITY   74  92  72  92  74 /  20  50  30  30  30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...NONE.

&&

AVIATION...GIBBS
LONG TERM...CAMP/WOOL
REST OF DISCUSSION...WOOL
Hazardous weather outlook, Aug 28, 4:31 AM EST, 10 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
531 AM EDT TUE AUG 28 2007

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-291000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
531 AM EDT TUE AUG 28 2007 /431 AM CDT TUE AUG 28 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS WILL AGAIN DEVELOP TODAY.
ISOLATED COASTAL SHOWERS WILL DIMINISH BY MID MORNING WITH THE
BEST RAIN CHANCES THIS AFTERNOON AND EVENING ACROSS SOUTH GEORGIA
AND SOUTHEAST ALABAMA. CONDITIONS DO NOT APPEAR FAVORABLE FOR
WIDESPREAD SEVERE THUNDERSTORMS...HOWEVER A FEW STORMS COULD
BRIEFLY APPROACH MARGINALLY SEVERE LEVELS WITH STRONG WIND
GUSTS...TORRENTIAL RAINFALL...FREQUENT LIGHTNING...AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

TYPICAL LATE AUGUST WEATHER IS EXPECTED...WITH SCATTERED SHOWERS
AND THUNDERSTORMS THROUGH SUNDAY...MAINLY DURING THE AFTERNOON AND
EVENING HOURS. NORMAL HIGH TEMPERATURES SHOULD PERSIST. WIDESPREAD
SEVERE WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED BUT SPOTTERS AND EMERGENCY
MANAGERS SHOULD STILL MONITOR THE WEATHER LATER TODAY.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

CAMP

In the hours before

Special weather statement, Aug 28, 12:44 PM EST, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
144 PM EDT TUE AUG 28 2007

FLZ007-281830-
INLAND WALTON-
1244 PM CDT TUE AUG 28 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR WALTON COUNTY IN
NORTH FLORIDA...

* UNTIL 130 PM CDT

AT 1236 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF DORCAS...OR 15 MILES
NORTHEAST OF CRESTVIEW...MOVING NORTH AT 10 TO 15 MPH.

WINDS AROUND 40 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

85-GIBBS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Lanier

When
August 28, 3:20 PM EST
Where
Lanier County, Lakeland
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
31.030, -83.080

Penny size hail was reported.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2007Every state in 2007This day in weather historyWarnings in Georgia, August 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 53698.